Alert archive / Ohio / Flash Flood Warnings in 2013
Flash Flood Warning 8, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 30, 2013, 1:31 PM EDT for Logan County, Ohio. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2013, 1:31 PM EDT (17:31 UTC)
- Expired
- Jun 30, 2013, 4:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Logan County, OH
The radar
The Cincinnati radar (KILN), 110 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 2:30 PM EDT | FLASH FLOOD | 1 W Belle Center, OH | WATER ENTERED HOME FROM NEARBY OVERFLOWING CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 59 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
837
WGUS51 KILN 301731
FFWILN
OHC091-302030-
/O.NEW.KILN.FF.W.0008.130630T1731Z-130630T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
131 PM EDT SUN JUN 30 2013
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN LOGAN COUNTY IN WEST CENTRAL OHIO...
* UNTIL 430 PM EDT.
* AT 130 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
VERY HEAVY RAIN BETWEEN BELLE CENTER...HUNTSVILLE AND RUSSELLS
POINT. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. A NEARLY
STATIONARY THUNDERSTORM CONTINUES TO PRODUCE HEAVY RAIN WITH
ANOTHER 1 TO 2 INCHES POSSIBLE. RUNOFF FROM THIS EXCESSIVE
RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...BELLE
CENTER...DE GRAFF...LAKEVIEW AND RUSSELLS POINT.
RUN OFF FROM THIS EXCESSIVE RAIN WILL AFFECT LOCATIONS ALONG THE
SOUTH FORK OF THE GREAT MIAMI RIVER...INCLUDING THOSE WELL
DOWNSTREAM OF THE HEAVY RAIN IN WESTERN LOGAN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4052 8368 4027 8387 4028 8402 4031 8401
4031 8400 4037 8400 4053 8399 4053 8383
$$2 follow-up statements
878
WGUS71 KILN 301859
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
259 PM EDT SUN JUN 30 2013
OHC091-302030-
/O.CON.KILN.FF.W.0008.000000T0000Z-130630T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN OH-
259 PM EDT SUN JUN 30 2013
...FLASH FLOOD WARNING CONTINUES FOR WESTERN LOGAN COUNTY UNTIL 430
PM EDT...
AT 258 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED VERY
HEAVY RAIN ACROSS THE WARNED AREA. OVER THREE INCHES OF RAIN HAVE
ALREADY FALLEN BETWEEN BELLE CENTER...HUNTSVILLE AND RUSSELLS POINT.
ALTHOUGH ADDITIONAL SHOWERS AND THUNDERSTORMS ARE STILL OCCURRING
AND PRODUCING GENERALLY LIGHT RAINFALL...THE HEAVY RAINFALL HAS
ENDED ACROSS THE AREA. RUNOFF FROM THE EARLIER EXCESSIVE RAIN WILL
CAUSE FLASH FLOODING TO OCCUR.
SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...BELLE
CENTER...DE GRAFF...LAKEVIEW AND RUSSELLS POINT.
OTHER LOCATIONS WHERE FLOODING MAY OCCUR INCLUDE...BLOOM CENTER...
HUNTSVILLE...LEWISTOWN...LOGANSVILLE...MCMORRAN...NORTHWOOD AND
QUINCY.
IN ADDITION...PLACES ALONG THE FOLLOWING STREAMS MAY BE AFFECTED...
SOUTH FORK OF THE GREAT MIAMI RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4052 8368 4027 8387 4028 8402 4031 8401
4031 8400 4037 8400 4053 8399 4053 8383
$$784
WGUS71 KILN 302022
FFSILN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
422 PM EDT SUN JUN 30 2013
OHC091-302032-
/O.EXP.KILN.FF.W.0008.000000T0000Z-130630T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN OH-
422 PM EDT SUN JUN 30 2013
...THE FLASH FLOOD WARNING FOR WESTERN LOGAN COUNTY WILL EXPIRE AT
430 PM EDT...
HEAVY RAIN HAS ENDED AND FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT.
PLEASE REPORT PREVIOUS FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT
VIA SOCIAL MEDIA.
LAT...LON 4052 8368 4027 8387 4028 8402 4031 8401
4031 8400 4037 8400 4053 8399 4053 8383
$$
ASLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 9:37 AM EDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jun 30, 9:37 AM EDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 937 AM EDT SUN JUN 30 2013 .SYNOPSIS... A LARGE UPPER LEVEL TROUGH WILL REMAIN OVER THE REGION THIS WEEKEND...CAUSING BELOW NORMAL TEMPERATURES. ALSO...EMBEDDED DISTURBANCES WITHIN THIS TROUGH WILL PRODUCE OCCASIONAL SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING HOURS. UNSETTLED WEATHER WILL LINGER INTO THE MIDDLE OF NEXT WEEK AS THE TROUGH BEGINS TO WEAKEN. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE UPPER LEVEL LOW WILL REMAIN OVER THE LOWER OHIO VALLEY THROUGH THIS AFTERNOON WITH AN ELONGATED TROUGH EXTENDING FROM IT OFF TO THE NORTHEAST. THERE DOES APPEAR TO BE A WEAK SURFACE LOW ASSOCIATED WITH IT...CURRENTLY NEAR CVG. PCPN HAS BEEN ROTATING AROUND THIS THROUGH THE MORNING HOURS...WITH THE MOST WIDESPREAD PCPN REMAINING ACROSS OUR NORTHWESTERN AREAS. SHORTER RANGE HI-RES MODELS ARE SUGGESTING THE BEST CHANCE OF RAIN WILL REMAIN ALONG AND NORTHWEST OF INTERSTATE 71 THROUGH THIS AFTERNOON...IN AREA OF BETTER MID/UPPER LEVEL DEFORMATION AXIS. ELSEWHERE ACROSS OUR AREA...WE ARE STILL SEEING SOME FAIRLY WIDESPREAD STRATUS. ONCE THIS BEGINS TO BURN OFF...WE SHOULD SEE SOME SCT SHOWER/TSTM DEVELOPMENT AS WE BEGIN TO DESTABILIZE. EXPECT PCPN ACROSS OUR NORTHWEST TO BE RATHER SLOW MOVING IN LIGHT FLOW REGIME. THIS COULD LEAD TO SOME LOCALIZED FLOODING ISSUES AS WE HEAD THROUGH THE DAY. MEANWHILE...MID AND DEEP LAYER SHEAR DOES BEGIN TO INCREASE SOMEWHAT FARTHER TO OUR SOUTHEAST SO ANY STORMS THAT DO DEVELOP IN OUR SOUTHEASTERN AREAS SHOULD HAVE A LITTLE MORE MOVEMENT TO THEM...BUT MAY ALSO BE SOMEWHAT STRONGER/MORE ORGANIZED. EXPECT HIGHS TODAY MAINLY IN THE 75 TO 80 DEGREE RANGE. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/... NUMERICAL MODEL SOLNS GENERALLY SIMILAR WITH ELONGATED UPPER LEVEL LOW OVER LOWER MS VLY DRIFTING BACK SLOWLY NORTH INTO THE LOWER OH VLY MONDAY AND THEN RETROGRADING WEST INTO IL TUESDAY. WILL DIMINISH POPS FROM NORTH TO SOUTH TONIGHT TO SLIGHT CHC BY SUNRISE MONDAY WITH THE LOSS OF DAYTIME HEATING. WILL LEAVE THE HIGHEST POPS ACRS THE SOUTH OVERNIGHT. MODELS SOLNS INDICATE THAT SFC TROF AND FAVORABLE AXIS OF LOW LEVEL CONVERGENCE PIVOTS NW BACK MONDAY. WILL INCREASE POPS FROM THE SE TO NW WITH LKLY POPS DEVELOPING BY AFTN. WILL CARRY THE HIGHEST POPS ACRS THE WEST CLOSER TO UPR LOW WHERE BEST INSTBY AROUND 1000 J/KG IS EXPECTED. EXPECT BELOW NORMAL TEMPERATURES TO CONTINUE WITH MONDAYS HIGHS RANGING FROM THE MID 70S NW TO NEAR 80 SE. WILL ALLOW POPS TO DIMINISH MONDAY NIGHT PER OBSERVATION THE PAST SEVERAL NIGHTS DUE TO LOSS OF INSTBY. WILL INCREASE POPS TUESDAY BUT LIMIT MAX TO HIGH CHC ACRS THE WEST WITH THE UPR SUPPORT RETROGRADING WESTWARD. HIGHS ON TUESDAY EXPECTED TO RANGE FROM UPR 70S WEST TO AROUND 80 SOUTHEAST. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... A CLOSED LOW WILL BE OVER THE LOWER OHIO VALLEY AT THE START OF THE PERIOD. THIS WILL SLOWLY RETROGRADE AND OPEN UP THROUGH THE WEEK. UNSETTLED CONDITIONS WILL CONTINUE ACROSS THE REGION ESPECIALLY DURING THE AFTERNOON AND EVENING. BUT COVERAGE SHOULD PROGRESSIVELY LESSEN THROUGH THURSDAY. SCATTERED MAINLY DIURNAL ACTIVITY WILL STILL BE POSSIBLE FRIDAY AND SATURDAY WITH THE GULF WIDE OPEN AND WEAK DISTURBANCES LIFTING NORTH BETWEEN THE REMNANTS OF THE TROUGH IN THE MIDDLE OF THE COUNTRY AND A BERMUDA HIGH. TEMPERATURES WILL GRADUALLY WARM THROUGH THE PERIOD. THIS WILL BRING HIGHS CLOSER TO NORMAL WITH ABOVE NORMAL LOWS BY THE END OF THE WEEK. && .AVIATION /14Z SUNDAY THROUGH THURSDAY/... THE AREA IS UNDER A BROAD UPPER TROUGH ACCOMPANIED BY NUMEROUS SHORT WAVES RESULTING IN A WEAK SURFACE CYCLONE AND A PERSISTENTLY MOIST AND UNSTABLE AIRMASS. ABOVE AVERAGE LOW LEVEL MOISTURE IS EVIDENT EARLY IN THE FORECAST AND CEILINGS BELOW 1000 FEET ARE OCCURRING...ALONG WITH REDUCED VISIBILITIES DUE TO BR. A RETURN TO MAINLY VFR IS EXPECTED WITHIN A FEW HOURS OF 12Z TAF ISSUANCE. THOUGH A FEW SHOWERS AND THUNDERSTORMS WILL LINGER THROUGH THE MORNING HOURS...CONVECTION WILL BECOME MORE PREVALENT DURING THE AFTERNOON WHEN INSTABILITY PEAKS. AS THE LOW PRESSURE SYSTEM CREEPS SLOWLY EASTWARD...WINDS WILL REMAIN NORTHEAST WITH SPEEDS STAYING UNDER 10 KNOTS. BR IS LIKELY AGAIN LATE IN THE PERIOD AFTER CONVECTION WEAKENS WITH LOSS OF DAYTIME HEATING. OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH WEDNESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...JGL LONG TERM... AVIATION...CONIGLIO
Hazardous weather outlook, Jun 30, 5:24 AM EDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 524 AM EDT SUN JUN 30 2013 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-010930- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 524 AM EDT SUN JUN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. A BROAD UPPER LEVEL LOW IN THE AREA WILL LEAD TO SCATTERED THUNDERSTORMS MAINLY THIS AFTERNOON AND EVENING. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...HOWEVER A FEW STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. THESE STORMS WILL ALSO BE CAPABLE OF BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. UNDER THE CONTINUED INFLUENCE OF UPPER LEVEL LOW PRESSURE SCATTERED THUNDERSTORMS CAN BE EXPECTED DURING THE AFTERNOON AND EVENING ON MONDAY AND TUESDAY. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED... HOWEVER A FEW STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. THESE STORMS WILL ALSO BE CAPABLE OF BRIEF HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 30, 12:21 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1221 PM EDT SUN JUN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM FLOOD BELLE CENTER 40.51N 83.74W
06/30/2013 LOGAN OH TRAINED SPOTTER
HIGH WATER FROM RUNOFF REPORTED TO MAKE A FEW ROADS IN
THE AREA IMPASSIBLE.
&&
KURZLocal storm report, Jun 30, 1:27 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
127 PM EDT SUN JUN 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM HEAVY RAIN 3 N HUNTSVILLE 40.49N 83.80W
06/30/2013 M2.00 INCH LOGAN OH TRAINED SPOTTER
RAINFALL AMOUNT OCCURRED IN 30 MINUTES.
&&
ASLThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:35 PM EDT | Special Weather Statement | ILN | Montgomery | 25 min |
| Jun 30, 4:20 AM EDT | Areal Flood Advisory | ILN | Butler, Darke, Preble | 3 hr |
| Jun 30, 5:50 AM EDT | Special Weather Statement | ILN | Miami | 55 min |
| Jun 30, 11:57 AM EDT | Areal Flood Advisory | ILN | Darke, Miami | 2 hr |
| Jun 30, 12:19 PM EDT | Areal Flood Advisory | ILN | Hardin, Logan | 116 min |
| Jun 30, 1:22 PM EDT | Areal Flood Advisory | ILN | Auglaize, Darke, Hardin, Logan, Miami, Shelby | 3 hr |
| Jun 30, 1:32 PM EDT | Areal Flood Advisory | ILN | Preble | 3 hr |
| Jun 30, 1:59 PM EDT | Flash Flood Warning | ILN | Darke, Miami, Shelby | 3 hr |
| Jun 30, 3:21 PM EDT | Areal Flood Advisory | ILN | Franklin | 114 min |
| Jun 30, 3:25 PM EDT | Special Weather Statement | ILN | Butler | 35 min |
| Jun 30, 4:01 PM EDT | Areal Flood Advisory | ILN | Delaware, Franklin, Licking | 3 hr |
| Jun 30, 5:00 PM EDT | Areal Flood Advisory | ILN | Darke, Miami, Shelby | 3 hr |
Nearby
Flash Flood Warnings in Ohio, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.